# SDR CA150624001

- Difficulty date: June 22, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Pilats PC1247
- Aircraft time: 5,169 hours
- System (JASC): 2710 · Aileron Control System
- Part: Bearing
- Part number: 5271212089
- Condition: Stiff
- Location: Aileron
- Part time: 5,613 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT DEPARTED & DID A NORMAL CLIMB TO FL280.  AROUND 1425Z HE HAD CAS CAUTION MSG AP HOLD LT WING DN.  DISENGAGED THE AUTOPILOT & FOUND THAT THE AILERONS WERE BLOCKED IN NEUTRAL POSITION.  REQUESTED A LOWER ALTITUDE & A RETURN STARTED DESCENT 1429Z GOING THROUGH APPROX 18000 FT HE STARTED GETTING SOME FEEL BACK FROM THE AILERONS.  1443Z HE LEVELED OFF 15000 FT.  AT THIS TIME HE CAN ASSUME THAT THE AILERONS ARE FULLY SERVICEABLE, BUT HE GOT A GOOD RESPONSE.  REQUESTED 15000 FT FINAL ALTITUDE & DID RNAV 16 APPROACH WITHOUT ANY PROBLEM & LANDED 1549Z.  TEMP FL280 WAS -46C.  . TEMP AT 15000 FEET WAS -19C.  MX ACTION TAKEN & FINDINGS REGARDING AILERONS CONTROL FREEZE UP INCIDENT.  ACFT TIME 5613.4 HRS, CYCLES 3242, REMOVED LT & RT AILERON ACCESS PANELS IPC 57-60-00-010-941A-A ITEM 15 & ITEM 20 TO HAVE A BETTER LOOK AT AILERON BELLCRANKS IPC 27-10-00-080-941A-A ITEM 145 & ITEM 150.  WHILE MOVING THE AILERONS UP & DOWN, LOOKING AT THE BELLCRANKS, NOTICED THAT ON LT AILERON BELLCRANK, BEARING IPC 27-10-00-080-941A-A ITEM 180 WAS NOT ROTATING.  IT WAS INSTEAD THE AILERON DRIVE ARM PIN IPC 57-60-00-020-941A-A ITEM 210 THAT WAS ROTATING INSIDE THE BEARING.  WATER WAS CLEARLY VISIBLE & BUBBLING OUT OF THE CONTACT SURFACE BETWEEN THE BEARING & THE PIN.  BOTH AILERONS REMOVED & WEAR MARK FOUND ON DRIVE ARM PIN & INSIDE AILERON BELLCRANK BEARING.  ASSEMBLY INSTALLED IN FREEZER & SPRAYED WITH WATER.  ASSEMBLY FOUND FROZEN SOLID AFTER 30 MINUTES.  MORE INFO SENT & INVESTIGATION IN PROGRESS.
